Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 353, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 6, 2023, 12:00 AM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2023, 12:00 AM CDT (05:00 UTC)
- Expired
- Sep 6, 2023, 12:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:54 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 5, 7:54 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 754 PM CDT Tue Sep 5 2023 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 754 PM CDT Tue Sep 5 2023 Scattered showers and storms continue to develop in advance of a cold front that currently stretches from extreme southeast Kansas to just north of the Tulsa metro and back into central OKlahoma. A few of these storms have managed to become severe with hail to around 1.25 inches reported. The potential for severe weather will continue for the next few hours across northeast Oklahoma and northwest Arkansas as the front makes slow progress. The greatest potential for severe weather will be across far northeast Oklahoma and far northwest Arkansas where the instability is the greatest and the deep layer shear is a little more favorable. Damaging winds and large hail continue to be the concern. Have made some adjustments to the forecast for tonight based on the latest trends in observations and short-term model guidance. && .LONG TERM... (Wednesday through Tuesday) Issued at 219 PM CDT Tue Sep 5 2023 The front will continue to make slow progress to the south throughout the day Wednesday, likely not pushing south of the Red River until mid afternoon. Another hot and humid day will be in store south of the front, with highs in the upper 90s again across southeast Oklahoma before frontal passage. Another Heat Advisory could be needed in this area, but will hold off for later forecasts that have a better hold on frontal timing. More seasonable early September weather is expected north of the front, with highs from the mid 80s to lower 90s. Surface high pressure will build in Wednesday night, allowing lows to dip into the upper 50s in some places by Thursday morning. Through the rest of the week, the frontal boundary will remain in the vicinity of the forecast area before basically becoming washed out by Friday. The local region will remain mainly under the influence of northwest flow aloft along the eastern fringe of a building upper ridge to the west southwest. A couple of disturbances will move through the flow aloft, bringing more chances for scattered showers and thunderstorms for parts of eastern Oklahoma and northwest Arkansas both Wednesday night and Thursday night. A return to southerly flow at the surface will bring temperatures back up into the mid to upper 90s for the rest of the work week. Another weak frontal boundary is progged to slip into the region over the weekend, bringing additional shower and thunderstorm chances to the region, along with more seasonably normal temperatures. A pattern change still looks on track for early next week, as the upper ridge breaks down and shifts further west, allowing a strong upper trough to drop down into the middle of the country. This would push a stronger frontal boundary through the region on Monday. Increasing rain chances and below normal temperatures are becoming more likely across the forecast area by next week. Bowlan && .AVIATION... (00Z TAFS) Issued at 549 PM CDT Tue Sep 5 2023 The main aviation concern through the period remains impacts from expected thunderstorms during the first 6 to 9 hours of the valid TAF period. A few storms have developed ahead of an approaching front across areas just north I-44 during the past hour or so, with further development likely to occur. Expect potential for IFR/MVFR conditions and gusty winds with any strong to severe thunderstorms on station. MLC remains the least likely terminal to see thunderstorms (20-30% chance) although some signs in recent CAM guidance do indicate storms making it that far south. Will continue to leave mention out, though, with conditions favoring a more southward progression of storms near and east of the Oklahoma/Arkansas border. Potential for strong wind gusts should diminish further south however. Expect a shift to north to northwest winds at all sites during the latter 12 to 18 hours of the period, with speeds largely being in the 5 to 10kt range. VFR conditions should prevail outside of thunderstorm impacts. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 89 64 94 / 60 0 10 10 FSM 74 95 69 97 / 30 10 10 20 MLC 71 94 66 100 / 30 10 10 10 BVO 61 88 57 93 / 20 0 10 10 FYV 67 88 58 92 / 60 0 10 10 BYV 69 87 61 90 / 60 0 10 10 MKO 69 89 64 95 / 60 0 10 10 MIO 63 86 57 91 / 60 0 10 0 F10 69 89 64 94 / 40 0 10 10 HHW 75 99 71 102 / 10 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....04 AVIATION...22
Hazardous weather outlook, Sep 5, 4:32 PM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 432 PM CDT Tue Sep 5 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 432 PM CDT Tue Sep 5 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma into northwest Arkansas. ONSET...After 5 pm. HEAVY RAIN. RISK...Limited. AREA...North of Interstate 40. ONSET...This evening. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are expected to develop late this afternoon across northeast Oklahoma and into far northwest Arkansas as a cold front advances into the region. These thunderstorms will have the potential to be strong to severe with damaging winds of around 70 mph and hail to the size of quarters possible. Locally heavy rains will also be possible with these storms. This activity will spread to the southeast as we move through the evening and into the overnight hours. Heat index values will remain in the 105 to 109 degree range into the evening hours across portions of eastern Oklahoma and west-central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Dangerous Heat Potential. THURSDAY AND FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A frontal boundary is expected to slowly push southward into southeast Oklahoma Wednesday and remain in the region through Friday. Along and south of this boundary, hot and humid conditions are forecast with slightly cooler temperatures to the north. Also, additional shower and thunderstorm chances are possible off and on into the beginning of next week as a few disturbances move across the Plains. Cooler conditions look to return late weekend into early next week as another frontal boundary pushes through the region. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 5, 10:30 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1030 PM CDT Tue Sep 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Tstm Wnd Dmg Grove 36.59N 94.77W
09/05/2023 Delaware OK Amateur Radio
Extensive damage to storage building. Boat
dock also damaged.
&&Special weather statement, Sep 5, 10:47 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1047 PM CDT Tue Sep 5 2023
ARZ001-002-060430-
Carroll AR-Benton AR-
1047 PM CDT Tue Sep 5 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 1130 PM CDT...
At 1047 PM CDT, Doppler radar indicated a strong thunderstorm near
Gateway, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Eureka Springs...
Holiday Island... Garfield...
Gateway... Beaver...
Grandview... Urbanette...
Avoca... Hill Top...
Beaver Lake... Walnut Hill...
Larue... Pleasant Ridge...
Oak Hill... Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.
&&
LAT...LON 3626 9360 3627 9364 3628 9363 3628 9366
3630 9366 3631 9383 3636 9410 3650 9408
3650 9350
TIME...MOT...LOC 0347Z 274DEG 31KT 3649 9398
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 5, 11:14 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1114 PM CDT Tue Sep 5 2023
ARZ001-OKZ063-060500-
Benton AR-Delaware OK-
1114 PM CDT Tue Sep 5 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BENTON AND
SOUTHEASTERN DELAWARE COUNTIES THROUGH MIDNIGHT CDT...
At 1114 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from South West City to near Colcord. Movement was
east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Gentry...
Gravette... Cave Springs...
Decatur... Colcord...
Highfill... Springtown...
Maysville... Northwest Arkansas Regional Air...
Hiwasse... Miller...
Centerton... Fairmount...
Vaughn... Healing Springs...
Rocky Comfort... Cherokee City...
This includes Interstate 49 between mile markers 91 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3650 9462 3650 9420 3621 9421 3623 9473
3652 9469 3653 9462
TIME...MOT...LOC 0414Z 263DEG 25KT 3652 9461 3625 9467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Sep 5, 11:22 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1122 PM CDT Tue Sep 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tstm Wnd Gst 2 ENE Grove 36.60N 94.74W
09/05/2023 M60 MPH Delaware OK AWOS
&&Special weather statement, Sep 5, 11:27 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 PM CDT Tue Sep 5 2023
ARZ002-011-060515-
Carroll AR-Madison AR-
1127 PM CDT Tue Sep 5 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MADISON AND CARROLL
COUNTIES THROUGH 1215 AM CDT...
At 1127 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northeast of Urbanette to 4 miles north
of Clifty. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Eureka Springs...
Holiday Island... Green Forest...
Urbanette... Rule...
Grandview... Blue Eye...
Rockhouse... Cabanal...
Connor... Coin...
Pleasant Ridge... Denver...
Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.
&&
LAT...LON 3623 9339 3626 9385 3650 9370 3650 9330
3629 9330
TIME...MOT...LOC 0427Z 267DEG 32KT 3649 9349 3630 9381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 5, 11:49 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1149 PM CDT Tue Sep 5 2023
ARZ001-002-010-060530-
Carroll AR-Benton AR-Washington AR-
1149 PM CDT Tue Sep 5 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON...
NORTHWESTERN CARROLL AND NORTHEASTERN WASHINGTON COUNTIES THROUGH
1230 AM CDT...
At 1149 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Bella Vista to 2 miles
northwest of Tontitown. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Bella Vista...
Lowell... Pea Ridge...
Holiday Island... Tontitown...
Cave Springs... Highfill...
Garfield... Gateway...
Beaver... Hobbs State Park...
War Eagle... Miller...
Centerton... Elm Springs...
Avoca... Beaver Lake...
This includes Interstate 49 between mile markers 72 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 9383 3631 9387 3624 9387 3623 9389
3616 9392 3619 9432 3650 9426 3650 9377
TIME...MOT...LOC 0449Z 266DEG 25KT 3647 9419 3619 9428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 48 min |
| Sep 5, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 31 min |
| Sep 5, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 35 min |
| Sep 5, 7:37 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Sep 5, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 39 min |
| Sep 5, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 49 min |
| Sep 5, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 17 min |
| Sep 5, 8:42 PM CDT | Special Weather Statement | TSA | Craig, Mayes | 33 min |
| Sep 5, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 32 min |
| Sep 5, 9:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 25 min |
| Sep 5, 9:15 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 30 min |
| Sep 5, 9:17 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Sep 5, 9:29 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Sep 5, 9:42 PM CDT | Special Weather Statement | TSA | Craig | 33 min |
| Sep 5, 10:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Sep 5, 10:27 PM CDT | Special Weather Statement | TSA | Delaware | 48 min |
| Sep 6, 3:14 AM CDT | Heat Advisory | TSA | Choctaw, Pushmataha | 16 hr |
| Sep 5, 10:47 PM CDT | Special Weather Statement | TSA | Carroll | 43 min |
| Sep 5, 11:14 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Sep 5, 11:27 PM CDT | Special Weather Statement | TSA | Carroll | 48 min |
| Sep 5, 11:49 PM CDT | Special Weather Statement | TSA | Benton | 41 min |
| Sep 6, 12:18 AM CDT | Special Weather Statement | TSA | Madison | 27 min |
| Sep 6, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 65 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.